Thursday, January 29, 2009

On the journey XI

I have ben very remiss in my postings--I do alogize!

I had chemo #5 of the 6 doses yesterday. This is the one that makes me very fatigues--Taxotere. Other side effects are dehydration, lowered blood cell counts, bone pain, difficulty eating (loss of appetite, odd tastes, dry mouth, etc.)and hair loss (well, I had the last with the other meidcations as well). My mom is here this time and helping out with those things that need to be/should be done around the house but that are difficult for me to do--vacuuming, dusting, etc. She's also a hugs help in cooking when I just don't have the energy to get up off the couch. She brought a ton of food with her--a pan of mac and cheese from my sister (best ever!), a chicken casserole, brownies, stollen, plum pudding, cinnamon rolls and banana bread, not to mention a bag of Hershey's minatures (yes, we're taken care of in the carb department!).

I feel very lazy, to be honest, sitting here on the couch with my laptop while Mom is cleaning house for me, but to honest, I would be able to do more than vacuum one or two rooms before i was worn out. So I'm going to swallow that guilt and just let her be Mom!

There's other news... The final report from the grant has come in and we'll be presenting to the leaders in the community next week. Very interesting results--we do seem to be on the right track with our focus on LGBY youth and seniors, but maybe we could go about it differently. And we were able to pinpoint some issues with fundraising as well.

Finances at the church (speaking of finances) are not much better. It's a matter of fewer folks in church (for a variety of reasons) and everyone having less disposable income. Not good, not fun, but when members are worried about paying thir utility bills (and they are higher than usual, with the cold snowy winter we've had so far) and not sure how long they will be employed (if they are still employed), well, it's diffcult for them to put that usual $5 or 410 or $20 in the offering plate. I sympathise but I also know that on my limited income I'm also able to make some kind of donation every month... But I try not to be judgemental, knowing everyone's situation is different.

Well, starting to fade again...must be time for a nap.

I'll keep you posted!

Wednesday, January 14, 2009

On the Journey X...

The last couple of chemo treatments have really hit me hard. Fatigue is becoming a way of life.

However, today I was able to feel a bit more hopeful. I had my radiation consult, and have learned that I will need 45 doses of radiation...that's five days a week for seven weeks. On the one hand, it seems interminable--it's longer than Lent, after all!--but on the other, the side effects and logisitics are so much more do-able, to me, than the chemo, that I will be glad to deal with them! Get up and be at the clinic every morning at 7 am? Sure! Use special lotion? No problem!

The side effects are skin irritation and fatigue, with a slight possibility of arm swelling (lymphedema). Those are, to me, something I can handle. I know the fatigue may get to me, and, given the schedule, probably right around the time I most need energy--Palm Sunday and Holy Week. But I can start working on things now--work ahead for once in my life--and hopefully stave off some of that. And of course I have my wonderful deacon and Strong Heart and others to help as well.

I've started a new chemo drug--Taxotere--and it's a bit rough. Mostly fatigue, again, although there are other issues I will spare you. Suffice to say that meals are bland, soft and thin these days.

I do have other thoughts and other things going on in my brain...and I will write a separate post for those--after all, there's an important inaugeration coming up in the States!

I'll keep you posted!